MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305195
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 305195 & batch # 4332115.It was reported by the customer that needle poked through plastic cap.Verbatim: rcc received a complaint via phone.Issue: needle poked throught plastic cap.Clean needle stick occurred.No, no medical or surgical intervention was required or requested.
 
Additional Manufacturer Narrative
(b)(4) follow up: an incident was reported in which a needle punctured the plastic cap during an attempted recapping.To support the investigation, a photograph was submitted for evaluation by our quality team.The image depicts a needle with the plastic shield assembled onto a syringe, with the needle visibly protruding through the shield.This suggests the product may have not been used as intended.It is important to note that this product is not designed to be recapped.A review of the device history record (dhr) was conducted for material number 305195, lot 4332115.The review found no quality issues during the manufacturing process that could have contributed to the reported condition.Additionally, there were no related quality notifications associated with this lot.All manufacturing processes and final inspections were performed in accordance with specification requirements.To date, no similar incidents have been reported for this lot.Based on the investigation and analysis of the submitted photograph, the customer¿s reported condition has been confirmed.

Brand Name
NEEDLE 18X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21984985
Report Number1911916-2025-00332
Device Sequence Number15532066
Product Code FMI
UDI-Device Identifier30382903051954
UDI-Public(01)30382903051954(11)241127(17)300228(10)4332115
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305195
Device Lot Number4332115
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown